Texas, 2004Flash Flooding in Texas, September 26, 2004
September 26, 2004 · NWS LUB · 6 events in 4 counties and zones
6 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Sep 26, 3:03 AM CST, 10 hours 12 minutes earlier.
Area forecast discussion, Sep 26, 3:03 AM CST, 10 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
403 AM CDT SUN SEP 26 2004
.SHORT TERM...
NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE
NORTH AT 10 TO 15 MPH THIS MORNING. HEAVIEST ACTIVITY REMAINS OVER
THE W-TX/NM BORDER FROM LEA COUNTY EXTENDING NORTHEAST TO CASTRO AND
PARMER COUNTIES. LOW LEVEL WARM AIR ADVECTION AND ISENTROPIC LIFT
SHOULD CONTINUE TO KEEP THE FOCUS FOR HEAVY RAIN IN THESE AREAS.
CURRENT WATER VAPOR AND SATELLITE LOOPS SHOWING VIGOROUS SLOW MOVING
UPPER LEVEL TROUGH MOVING SLOWLY ACROSS NM/W-TX. LARGE UPPER LEVEL
RIDGING OVER THE CENTRAL PLAINS AND EASTERN U.S SERVING AS A
BLOCKING MECHANISM FOR THE SOUTH PLAINS TROUGH. THE EXPECTED SLOW
MOVEMENT OF THESE FEATURES WILL BE THE KEY FOCUS FOR A PERSISTENT
AND ACTIVE PATTERN THROUGH THE EARLY PART OF THE NEW WORKWEEK.
MODELS IN GOOD AGREEMENT IN SLOWLY MOVING UPPER CUT-OFF LOW AND
ASSOCIATED TROUGH VERY SLOWLY EAST THROUGH THE SHORT TERM PERIOD.
305-310K ISENTROPIC ANALYSIS CONTINUE TO KEEP THE BEST LIFT AND
MOISTURE ADVECTION OVER THE WESTERN COUNTY WARNING AREA THROUGH
SUNDAY. WEAK PERTURBATIONS EMBEDDED IN THE UPPER LEVEL FLOW WILL
ENHANCE TRAINING OF THUNDERSTORMS PRODUCING HEAVY RAIN. WILL KEEP
POPS IN THE 80 TO 100 RANGE SOUTHWEST AND WEST TO 70S IN THE CENTRAL
COUNTIES AND 40S EAST THROUGH SUNDAY NIGHT. WILL ALSO ADD MORE QPF
TO EXISTING GRIDS TO COVER ONGOING HEAVY RAIN.
SUNDAY MAX TEMPS WILL BE DETERMINANT ON CLOUD COVER AND POP. RIGHT
NOW...KEPT ALL AREAS FROM THE CENTRAL TO WEST COUNTIES UNDER
OVERCAST CONDITIONS WITH HIGHS ONLY IN THE UPPER 60S. POINTS EAST OF
THE CAPROCK COULD NOSE INTO THE MIDDLE TO UPPER 70S WITH BEST
MOISTURE AXIS REMAINING JUST TO THE WEST. BESIDE POP, TEMP, AND QPF,
KEPT PREVIOUS FORECAST INTEGRITY INTACT AS FORECAST REMAINS
PERSISTENT. WIDELSKI
.LONG TERM...
FEW CHANGES AGAIN THIS MORNING AS HANDLING OF UPPER SYSTEM REMAINS
CONSISTENT. SHOULD SEE A CHANCE OF SHOWERS AND THUNDER THROUGH
TUESDAY WHEN IT APPEARS THE UPPER LOW WILL FINALLY SHIFT EAST OF THE
FA. PREVIOUS FCST POPS...TEMPS...ETC LOOK FINE WITH ONLY MINOR
MASSAGING. THEN MODELS ARE COMING INTO AGREEMENT ON THE STRENGTH
AND POSITIONING OF THE NEXT UPPER LOW PROGGED INTO THE DESERT SW
MIDWEEK...ALTHOUGH THERE IS LESS AGREEMENT WITH THE TIMING OF THIS
SYSTEM. COLD FRONT THROUGH THE FA SATURDAY LOOKS GOOD. THUS INSERTION
OF SLIGHT CHANCE POPS FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT SEEMS
PRUDENT ATTM.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 67 53 71 54 / 80 50 50 50
TULIA 69 56 72 56 / 70 50 50 50
PLAINVIEW 69 56 72 56 / 70 50 60 50
LEVELLAND 68 55 71 56 / 80 70 60 50
LUBBOCK 69 56 72 56 / 70 60 60 50
BROWNFIELD 68 55 71 57 / 80 70 60 50
CHILDRESS 78 58 78 59 / 60 40 50 50
SPUR 72 59 75 59 / 70 50 60 50
ASPERMONT 77 60 78 58 / 60 50 60 50
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
17/07
Hazardous weather outlook, Sep 26, 4:58 AM CST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
558 AM CDT SUN SEP 26 2004
TXZ021>044-271100-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
558 AM CDT SUN SEP 26 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...
FLOODING
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN
TODAY ACROSS MUCH OF THE AREA. THE SLOW MOVEMENT AND TRAINING NATURE
OF THESE THUNDERSTORMS WILL LIKELY CAUSE SOME AREAS OF HEAVY
RAINFALL...ESPECIALLY ACROSS WESTERN SECTIONS OF THE SOUTH
PLAINS...AREAS WHICH HAVE RECEIVED ONE TO THREE INCHES OF RAINFALL
SATURDAY AND SATURDAY NIGHT. AS A RESULT...ANY ADDITIONAL HEAVY
RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW LYING AREAS. HOWEVER...THE EXPECTED AREAL EXTENT AND SEVERITY
OF ANY FLOODING PROBLEMS IS NOT EXPECTED TO BE SUFFICIENT TO WARRANT
THE ISSUANCE OF A FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...
ADDITIONAL SLOW MOVING THUNDERSTORMS ARE POSSIBLE MONDAY AND COULD
LEAD TO MORE HEAVY RAIN AND LOCALIZED FLOODING.
Flash Flood, Castro
- When
- September 26, 1:15 PM CST to 3:00 PM CST
- Where
- Castro County, 7 mi SW of Dimmitt
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.530, -102.262 (the zone’s center; the record gives no point)
Flood waters of 3-4 feet deep closed Farm-to-Market Road 1055 between Highway 86 and Farm-to-Market Road 1524.
Flash Flood, Castro
- When
- September 26, 1:30 PM CST to 3:00 PM CST
- Where
- Castro County, Dimmitt
- Property damage
- $4,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.530, -102.262 (the zone’s center; the record gives no point)
Flood waters entered a home in Dimmitt causing carpet and floor damage.
Flash Flood, Cochran
- When
- September 26, 3:21 PM CST to 4:00 PM CST
- Where
- Cochran County, Morton
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.604, -102.828 (the zone’s center; the record gives no point)
Flooding resulted in closure of Main St in Morton.
Flash Flood, Yoakum
- When
- September 26, 6:30 PM CST to 11:45 PM CST
- Where
- Yoakum County, Denver City
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.173, -102.828 (the zone’s center; the record gives no point)
Widespread flooding around Denver City resulted in numerous road closures.
Flash Flood, Bailey
- When
- September 26, 9:30 PM CST to 10:30 PM CST
- Where
- Bailey County, 3 mi NW of Muleshoe
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.069, -102.830 (the zone’s center; the record gives no point)
Flooding was reported at Highway 84 and Farm-to-Market Road 1760 near Muleshoe.
Flash Flood, Cochran
- When
- September 26, 9:42 PM CST to 10:30 PM CST
- Where
- Cochran County, Morton
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.604, -102.828 (the zone’s center; the record gives no point)
Morton police department reported Main St. partially closed due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Florida, September 26, 20041 death · 3 events
- Tropical Storm in Georgia, September 26 to 27, 2004$2.2 million · 18 events
- Tropical Storm in Florida, September 26 to 27, 2004$2.5 million · 8 events
- Tropical Storm in Georgia, September 26 to 28, 200497 events
- Flash Flooding and Heavy Rain in Texas, September 26 to 27, 2004$195,000 · 14 events
- Flash Flood in Florida, September 26, 2004$350,000 · 1 event
- Flash Flooding in New Mexico, September 26 to 27, 2004$125,000 · 6 events
- Flood in Florida, September 26 to 27, 2004$50,000 · 1 event
- Tornadoes and Damaging Winds in Georgia, September 26 to 27, 2004F0 · 8 events
- Storm Surge in Florida, September 26, 20046 events
- Heavy Rain in Florida, September 26 to 27, 20046 events
- Flooding in Florida, September 26 to 30, 20045 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421901, 5421900, 5421902, 5421903, 5421905, 5421904.